Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Red Patches In The Feet Of A Diabetic Patient?

My father is 76 yrs old a diabetic and takes alot pf mefs , cholesterol, hbp, plavix, ativan for slleep,... etc etc... now he started getting these dark scabs on his feet, and i saw a lil red around the one,, can you plz let me know what that could be,, and if we need to do something before it gets worse?
Tue, 24 Nov 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Since your father has history of diabetes and now he is getting dark scabs on foot it can be due to reduction in healthy blood circulation and loss of healthy nerve function. You are suggested to clean the feet gently and apply ointment Thrombophob on the area affected so that any blood clots formed can be released. Let him keep the foot on a foot stool when seated or on a pillow when on bed. Do not let it get infected.

He should wear comfortable footwear else it will cause cuts, bruise or injury. In case of cuts, let him get clinically examined in ER. He may need cleaning and dressing of the wound done. You can apply ointment Neomycin or Gentamycin. Manage blood glucose and get him treated for neuropathic and vascular problems. He should avoid addictions if any. Give him healthy balanced home made food.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Causes Red Patches In The Feet Of A Diabetic Patient?

Hello, Since your father has history of diabetes and now he is getting dark scabs on foot it can be due to reduction in healthy blood circulation and loss of healthy nerve function. You are suggested to clean the feet gently and apply ointment Thrombophob on the area affected so that any blood clots formed can be released. Let him keep the foot on a foot stool when seated or on a pillow when on bed. Do not let it get infected. He should wear comfortable footwear else it will cause cuts, bruise or injury. In case of cuts, let him get clinically examined in ER. He may need cleaning and dressing of the wound done. You can apply ointment Neomycin or Gentamycin. Manage blood glucose and get him treated for neuropathic and vascular problems. He should avoid addictions if any. Give him healthy balanced home made food. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician